Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 112, NWS Memphis, TN

July 15, 2019Fayette County, Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2019, 9:35 PM CDT for Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2019, 9:35 PM CDT (02:35 UTC)
Expired
Jul 15, 2019, 10:15 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:38 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 15, 8:38 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
838 PM CDT Mon Jul 15 2019

.UPDATE...Evening Update.

&&

.DISCUSSION...

Watching a line of thunderstorms shift over the Mississippi River.
Some strengthening occurred for about an hour, but more recently
they have maintained their strength. One hour rainfall totals are
generally 1-1.5 inches. As the line shifts slowly East, individual
storms are moving North, training over the same area. We could
begin to see some flooding as the line shifts out of the Delta
areas, especially in poorly drained and urban areas. Showers and
thunderstorms are expected to continue through the night.

30

&&

.PREV DISCUSSION... /issued 644 PM CDT Mon Jul 15 2019/

Skies are cloudy across the Mid-South this afternoon with
temperatures ranging from the mid 70s to lower 80s. Tropical
Depression Barry continues to move slowly north across western
Arkansas.

As the remnants of Barry continue to move north tonight, more
showers and isolated thunderstorms will move through the Mid-
South. Some of the showers may produce heavy rainfall so the Flash
Flood Watch will continue for most of the region. Some minor
changes have been made so a few counties in the eastern sections
of the Mid-South will no longer be in the watch. Temperatures will
be a little cooler than normal with lows Tuesday morning in the
lower 70s.

The remnants of Barry should reach central Missouri by Tuesday and
will continue to move northeast. More showers and isolated
thunderstorms are expected with locally heavy rainfall possible so
Flash Flood Watch will remain in effect. Temperatures will be
warmer on Tuesday with highs in the mid to upper 80s. As the
remnants of Barry move farther east Tuesday night, there will be a
gradually ending of the showers from west to east. Temperatures
will be similar to tonight with lows Wednesday morning in the low
to mid 70s.

On Wednesday, the remnants of Barry are expected to move east with
only a small chance of showers across the Mid-South. Temperatures
will be warmer on Wednesday with highs in the upper 80s to lower
90s. A few locations across east Arkansas could see heat index
value approach 105 degrees.

An upper level ridge will start to build into the area Wednesday
night and remain over the region into the weekend. Dry weather is
expected Wednesday night through Thursday night. Scattered
afternoon thunderstorms will be possible Friday and Saturday
mainly over north Mississippi. Temperatures will warm into the
lower 90s during this period with heat index values likely
exceeding 105 degrees over much of the Mid-South. Afternoon
thunderstorms may become more widespread on Sunday and next
Monday.

ARS

&&

.AVIATION...00z TAF Cycle

TD Barry will continue to bring multiple rounds of SHRA and TSRA
to the terminals. This will continue over the next 30 hours, with
a mixture of VFR and MVFR conditions throughout, with intermittent
IFR possible. VCTS will begin the period for the first 2 to 6
hours as storms continue to move in from the SW. Latest HRRR
guidance suggests this will end after midnight, with more activity
moving in by the early morning. The lowest CIGs of the period will
likely be near or just after sunrise. TSRA will be possible again
in the afternoon hours, but uncertainty is strong wrt timing of
this activity, so kept VCTS at this time.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Flash Flood Watch through Tuesday evening for Dunklin-Pemiscot.

MS...Flash Flood Watch through Tuesday evening for Benton MS-Coahoma-
     DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
     Tunica-Yalobusha.

     Flash Flood Watch until 7 AM CDT Tuesday for Calhoun-Chickasaw-
     Pontotoc-Tippah-Union.

TN...Flash Flood Watch through Tuesday evening for Crockett-Dyer-
     Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
     Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Jul 15, 3:30 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 PM CDT Mon Jul 15 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-162230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 PM CDT Mon Jul 15 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

The remnants of Barry will continue to bring rainfall to the
Midsouth. Flash flooding will remain possible in areas affected by
persistent rain bands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Flash flooding will remain possible, particularly over western
sections of the Mid-South.

Short-lived tornadoes could occur on Tuesday associated with
thunderstorms embedded in heavier rain bands.

Heat indices may reach or exceed 105 degrees from Wednesday
through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through Tuesday.

In the hours before

Special weather statement, Jul 15, 6:15 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
615 PM CDT Mon Jul 15 2019

MSZ016-017-023-024-160000-
Itawamba MS-Monroe MS-Lee MS-Chickasaw MS-
615 PM CDT Mon Jul 15 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...

At 615 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Okolona, moving northeast at 40 mph.

Very heavy rain is also possible with this thunderstorm.

People in southwestern Itawamba...northern Monroe...southern Lee and
northeastern Chickasaw Counties should monitor this storm closely.

LAT...LON 3405 8893 3408 8891 3408 8882 3416 8883
      3437 8864 3405 8821 3399 8822 3381 8876
TIME...MOT...LOC 2315Z 240DEG 49KT 3397 8877

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:51 AM CDTAreal Flood AdvisoryMEGDeSoto, Panola, Tate114 min
Jul 16, 6:32 AM CDTRiver Flood WarningMEGTate, Tunica35 hr
Jul 16, 10:02 AM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Jul 16, 11:44 AM CDTFlash Flood WarningMEGDeSoto3 hr
Jul 16, 12:19 PM CDTRiver Flood WarningMEGTallahatchie72 hr
Jul 16, 12:19 PM CDTRiver Flood WarningMEGTallahatchie5 days
Jul 16, 12:19 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union49 hr
Jul 16, 12:21 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Jul 16, 1:04 PM CDTTornado WarningMEGPrentiss, Tishomingo26 min
Jul 16, 2:45 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw3 hr
Jul 16, 3:49 PM CDTHeat AdvisoryMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more28 hr
Jul 15, 9:04 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Jul 15, 9:58 PM CDTSpecial Weather StatementMEGTipton32 min
Jul 16, 9:39 AM CDTAreal Flood AdvisoryMEGShelby, Tipton3 hr
Jul 16, 12:21 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale22 hr
Jul 16, 1:03 PM CDTTornado WarningMEGFayette, Hardeman10 min
Jul 16, 2:20 PM CDTSpecial Weather StatementMEGHenderson40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.